MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM; ULTRASONIC SURGICAL DEVICE
Model Number T3905
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that the sonosurg curved scissors,hf,pistol grip,5mm x 34cm had the white pad on the side partially peel off.The issue was found during the therapeutic laparoscopic appendectomy procedure which was completed with a similar device.The device was returned for evaluation and during the evaluation the following reportable malfunction was found: one of the pins that serves as the fulcrum of the grip part is broken.There were no reports of patient harm.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation, and the customer¿s allegation was confirmed.The evaluation found the following reportable issues: one of the pins that serves as the fulcrum of the grip part is broken.The following non-reportable malfunctions were found during the device evaluation: the tip of the grip was bent, scratched and misaligned, a scratch was on the side where the pin of the grip part was broken.The gripping surface was worn and partially deformed.The investigation is ongoing and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the exact cause of the incident couldn¿t be exclusively identified however it is possible that the deformation of the tip of the gripping part may have been caused by excessive load applied to the tip of the gripping part due to factors such as hitting a hard object or falling, but the occurrence situation could not be identified.In addition, it is possible that the cause of the rupture of the pin was that a strong load was applied in the direction of opening while the gripping part was fully open.Lastly, it is possible that the wear and deformation of the grasping surface occurred due to repeated ultrasonic output with the grasping part closed in a state where nothing was grasped between the misaligned gripping part and the probe tip, or when it was not possible to confirm whether the grasping tissue could be separated.The following are the instructions for use which state: "do not activate output when closing the instrument and nothing is grasped between the grasping section and the probe, or when it is not possible to confirm that the tissue being grasped has been completely resected.Otherwise, abnormal heat generated by friction between the grasping section and the probe may damage the grasping section or cause it to detach or premature wear in the grasping surface.Do not close the gripping part and output it without grasping anything between the gripping part and the probe tip, or when it is not possible to confirm whether the grasping tissue has been separated.Abnormal heat generation caused by friction between the gripping part and the probe tip may lead to breakage, deformation, falling off, or severe wear of the grasping surface.Do not drop the instrument.If excessive force is applied to the grasping section or the probe tip, the handle could be damaged, and the probe cannot be opened or closed.If the handle gets damaged, do not use it.Even if it can be inserted into the trocar sheath, it could be stuck in the sheath when withdrawing.If excessive force is applied to the gripping part and the tip of the probe due to a fall, the handle may be damaged, and the gripping part may not be able to open or close.Even if it can be inserted into the trocker mantle tube, it may not be able to pull out, so do not use a handle that has fallen.Do not drop the instrument or apply strong force to it.Even if the instrument appears undamaged, its durability may have been impaired.If the instrument is dropped or subjected to strong force, do not use it, and contact olympus.Do not subject to large impacts such as dropping.In the unlikely event that a large impact is applied, even if there is no deformation in appearance, the strength may decrease, so do not use it after that.If any abnormality such as an abnormal sound or smell, abnormal output, malfunctions or abnormal appearance is suspected when using the instrument, stop using it.Replace it with a spare one and contact olympus immediately.If you notice any abnormality in the equipment (such as abnormal noise, abnormal odor, output abnormality, abnormal operation, abnormal appearance, etc.) during use, immediately stop using it, switch to a spare device, and contact the nearest service center designated by the company or the company's branch office or sales office as indicated in the attached service center information.Do not activate ultrasonic output while grasping hard tissue such as bone or highly calcified tissue, or hard objects such a metal clips or other instruments (e.G., metal clips, uterine manipulators, or other instruments).Do not apply only the probe to the tissue with strong force or do not twist or pull the probe up while grasping the tissue.Otherwise, the probe may become too hot and break before the generator gives a warning lamp/sound.This product is intended for soft tissues.Do not use the probe tip to hold hard tissues such as bone or calcified tissue, or metal clips or other surgical equipment (e.G., uterine manipulators).The probe may become too hot and break off before the ultrasonic output, warning indicator light is lit, or a warning sound is heard.When the probe is contaminated by carbonized the tissue, use a piece of moistened, soft gauze to remove the tissue.Do not attempt to scrape it with a sharp object such as a scalpel.Otherwise, the probe may be scratched or break and detach into the body cavity during ultrasonic output.Remove any dirt such as burnt probe tips with a soft object such as gauze.If you try to scrape it off with a hard object such as a scalpel blade, the tip of the probe may be scratched, and the probe may break during ultrasonic output and fall off into the body cavity".Olympus will continue to monitor field performance for this device.

Brand Name
SONOSURG CURVED SCISSORS,HF,PISTOL GRIP,5MM X 34CM
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18160300
Report Number9614641-2023-01726
Device Sequence Number15284208
Product Code LFL
UDI-Device Identifier04953170235665
UDI-Public04953170235665
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT3905
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer12/06/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown